Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
168 Doctors are Online
Ask a Dentist   »  

Swollen sublingual veins with painful lump on it. Temporary relief by antibiotic. Any effective cure?

User rating for this question
Very Good
Answered by
Practicing since : 2010
Answered : 390 Questions
The sublingual vein in the left side of the bottom of my tongue has swollen up two three or four times it's normal size, it's visibly much thicker and protruding than normal and it's quite rigid which makes it quite painful.

There are two small lumps on the vein in the most swollen areas and near the floor of my mouth the vein is bent into a c shape and particularly swollen.

The swelling goes up and down randomly and antibiotics and anti inflammatorys seem to have reduced the swelling although it hasn't completely resolved it and it is still painful and sore.

Posted Mon, 18 Feb 2013 in Dental Health
Answered by Dr. Bibhu Dutt Nanda 1 hour later
Thanks for writing to us.

I appreciate you for sharing your reports with us.

After thoroughly going through your dental history and reports, I would like you to know that sublingual veins are very vascular, but sometimes due to blood stasis (reduced blood flow) blood accumulates within the veins causing swelling. Most common reason for this swelling is stress, anxiety and other emotional factors.

Also, sometimes due to prolonged herbal medication, swollen sublingual veins occur as a common side effect, and discontinuation of such medication is required.

Antibiotics and anti inflammatory medicines will provide temporary relief only, therefore do not overdose yourself.

I will recommend you to see your physician and get your blood pressure measured as potassium XXXXXXX diet is also linked to swollen sublingual veins.

Until then, try to stay calm, avoid stress related work, and perform warm saline rinses (3-4 times/day).

If you have any further queries, kindly write back to us.

I wish you good health.
Take care.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask a Dentist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor